Log in
Asthma UK community forum
11,924 members17,961 posts

Tapering Prednisolone

Hello everyone! I'm after some advice/your experiences of tapering down from prednisolone.

I was on 40mg a day for 5 days following the hospital (no tapering). 4 days later I was put on 20mg for 7 days. I am down to 5mg now but feel extremely fatigued (particularly in my chest and throat) and ill. I'm not sure whether to start tapering down weekly as opposed to daily and how much to do this by?

10 Replies
oldestnewest

Hi

My advice would be to ring/see your GP tomorrow and ask. If you’re coming down with something then they’ll possibly stop the taper/maintain where you are or advise you to boost it back up if you start to get symptoms. You probably need to see them so that they can hear if your lungs are having a party 🥳. Either way you’re probably going to need more tablets esp with Christmas about to arrive 😅. Good luck and hope you start to feel better soon. Have a good Christmas x

1 like
Reply

Thank you!

Reply

I think your suffering from side effects of weaning too fast !

I am weaning by 5mg every week !

However that’s deliberately slow due to a very bad asthma attack. Normally I’d wean by 5mg every three days

1 like
Reply

I didn't think it had to be that slow tbh but I will speak the the GP. I do think they should prepare you for this as the side effects can be very scary! I hope your asthma settles for you now. All the best for your recovery!

Reply

I been tapering for abt 2 month now my gp said take 1 tablet a week out. I ended up in A&E bcos of the body swelling i swell everywhere. But im down to 3 tablets a week now n ive started coughing again. Maybe its the weather not helping. But i would ask ur gp abt tapering as u dont want to do it too quickly n end up in A&E. Hope this helps x all best

1 like
Reply

I don't think any of us get on with this cold weather! Perhaps we should all move somewhere warm :) I hope it settles for you, best wishes for your recovery x

Reply

I have deleted my previous comment because I was on about reducing prednisone for Polymyalgia Rheumatica not fot Asthma. I follow 3 health conditions, and answered the wrong one.

1 like
Reply

The rate at which you come off pred is hugely varied - from a week to a year or more; and you should never do it on your own as you can end up worse than when you started! If I were you, I'd keep to the prescribed dose until you can see your GP again. If you feel much worse, there is always A&E. Good luck and Happy Christmas!

Reply

Thank you. I've taken everyone's advice, seen the GP today and have some instructions. Thanks and a Merry Christmas to you :)

2 likes
Reply

Merry xmas. Hope ur feelin alot better now xx

Reply

You may also like...